7 Days with the Ringing in My Ears

Discussion in 'Support' started by lissaharold, Dec 18, 2015.

tinnitus forum
    1. lissaharold

      lissaharold Member

      Tinnitus Since:
      12/2015
      I got my ringing ears last Friday after listening to loud music in my headphones . But before my ringing started I was getting really dizzy to the point I had to sit down since I couldn't keep my balance . Today I went to the doctor and he said that I had too much earwax in my ears , and as well he said that I had an ear infection . He said that he didn't think that I got any hearing loss, and that I'm too young to get tinnitus . He gave me a follow up appointment for next week, if the ringing is still there, he would do a hearing test for me . He gave me ear drops for infection and as well some pills for the dizziness. It is hard to concentrate and do anything with tinnitus. :(... I've been crying because of it, I don't think I can handle it. As well the doctor told me that no more loud music for me. Of course I wont ever put myself out there into the danger of super loud noise. I don't know what to believe, and if I should keep my chin up and hope that it was caused by an infection.....
       
    2. John G

      John G Member

      @lissaharold that's good you gave an update in regards to your doctors appointment.

      Don't stress out and think about it all the time..it will make you feel worse.

      Some people should respond to your concerns here soon.
       
    3. lissaharold

      lissaharold Member

      Tinnitus Since:
      12/2015
      thank you somuch!. The ear drops the doctor gave me made my T even worst... :(
       
    4. John G

      John G Member

      Lissa.. maybe you could post here the name of the ear drops you were prescribed and the name of the pills for your dizziness. I am sure people may have some information/experience in regards to those medications.
       
    5. lissaharold

      lissaharold Member

      Tinnitus Since:
      12/2015
      the ear drops are called 'Ciprodex' and the pills im not sure, I don't have them next to me, but I know that the pills are prescribed to people with Menieres. Even though i haven't been diagnose with M. But the ear drops are killing me, my ringing in the ears it at its worst it has been in the past six days.... Like OMG!. But the pills work like a charm with my dizziness.
       
    6. John G

      John G Member

      Thanks for listing the name. Just relax and we will go from there.
       
    7. lissaharold

      lissaharold Member

      Tinnitus Since:
      12/2015
      No problem! I am trying to relax, but this just makes me more scared of trying new medications. @John G
       
    8. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Ciprodex? There is definitely a connection between this drug and tinnitus.
      This drug contains a corticosteroid (dexamethasone) and an antibiotic (ciproflaxacin) which can cause non-reversible hearing loss and tinnitus. The corticosteroid is harmless, but you can take that on its own, not on a combo drug.
      I'd stop the Ciprodex NOW.
      If you must have an antibiotic, the only one that I would trust is Cefprozil (name of active substance).

      Your doctor must be insane prescribing Ciprodex when you already have vertigo and tinnitus (signs that something is wrong with your vestibular and auditory function).
       
    9. lissaharold

      lissaharold Member

      Tinnitus Since:
      12/2015
      Right now my right ear is dying !!!! Like a have drums in my ear ! Is def a 10/10!!! Idk what to do ;(. I'm crying ! ... I applied two drops in both my ears ! Trust me first and last time I'm trying this! Do you think I damaged my ears even more ???? PLS HELP!!!!!! ;(((. I'm seriously dying ! Is amoxicillin dangerous too for tinnitus???? @undecided
       
    10. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      First thing you need to do is calm down.
      Putting a couple of drops in your ears is not a death sentence unless the drops contain plutonium or something :)
      Ciprodex is an ototoxic drug, but ototoxicity is something that usually comes after prolonged use or misuse.

      Go to your doc or call him and and ask about his opinion on switching antibiotics.
       
    11. John G

      John G Member

    12. lissaharold

      lissaharold Member

      Tinnitus Since:
      12/2015
      Thank you so much for the advice . Idk why my doctor would prescribe this to me . I can't sleep. I have this intense humming in my ears . It wasn't like this at all until I placed those drops in my ears .... Will it calm down? @undecided ?
      Trust me I'm trying but it's so hard my ears are dying 10/10 for sure can barely hear anything ... I wonder what those two drops in each ear made ... ;( @John G
       
    13. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Your doctor prescribed you Ciprodex because you have an ear infection and it must be treated.
      However, Ciprodex is not the optimal drug for people with a preexisting case of vertigo, dizziness, tinnitus.
      Lots of doctors are not well informed about ototoxic medication.

      Having said that, worrying about this right now is not a good idea. Your tinnitus is fresh, its probably due to the ear infection and chances are you're gonna be fine. When you get sick, you need to give yourself time to recover, don't you?

      If you feel that you need to take something, I'd recommend getting some NAC (n-acetyl cysteine) which is a great antioxidant that has a proven beneficial effect for the inner ear. It is supposed to protect the cochlea from any further problems.

      And keep in mind that lots of people have gone what you are going through and then some. When I first got tinnitus, I was also diagnosed with hypothyroidism and mistakenly put on a gigantic dose of thyroid hormone. Result: In the entire summer of 2014, I slept for about 10 minutes total, I was climbing the walls :rockingbanana:

      Yet here I am, enjoying a beautiful Friday morning in Greece, not a care in the world.
       
      • Like Like x 1
    14. John G

      John G Member

      How are things today?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.